Hi all, this is my first post here but I’ve been reading since I was diagnosed with Type II about a year-and-a-half ago at age 40. I’ve been taking Metformin extended release (2 750 mg pills per day) plus a weekly Trulicity shot since I was diagnosed (my A1C was 11.2, I’d been ignoring symptoms for awhile). They also prescribed glyburide at first but discontinued it as unnecessary when my A1c went down to 5.7. My last A1c was 6.4 which could be better of course, but is in the range my doctor wants to see.
At first I was taking one Metformin pill in the morning and one at night, but the nurse practitioner suggested I might have less digestive issues if I took them both together in the evening. So I’ve been doing that for the past few months but have seen my BG numbers increase quite a bit. I didn’t link it to taking the pills together at first, but I’ve been quite frustrated. Before, my BG might range from 110-140 in the morning but now it was regularly 140-160…not where I want to start the day! My numbers later in the day were worse too, even though I tried not to eat any carbs for several hours after waking up.
I was on the verge of contacting the nurse practitioner again to ask for a change in medication, when I decided first to try staggering the Metformin doses again, morning and evening. Amazingly, my BG is again much better, both morning and evening. Has anyone else experienced this or had big changes from playing with the timing of medication? The nurse practitioner had even predicted that my morning numbers–the ones I can least control–might even go down from taking two pills at night, but instead they went up!